Alert archive / North Dakota / Frost Advisories in 2012

Frost Advisory 9, NWS Bismarck, ND

September 8, 201219 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 8, 2012, 4:17 AM CDT for 19 counties in North Dakota. It took effect at Sep 9, 2012, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2012, 4:17 AM CDT (09:17 UTC)
In effect from
Sep 9, 2012, 1:00 AM CDT
Expired
Sep 9, 2012, 9:00 AM CDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 76 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WWUS73 KBIS 080917
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT SAT SEP 8 2012

...FROST POSSIBLE SOUTH CENTRAL AND SOUTHEAST TONIGHT...

.CLEAR SKIES...LIGHT WINDS...AND DRY AIR TONIGHT WILL ALLOW
TEMPERATURES TO FALL INTO THE MIDDLE 30S ACROSS SOUTH CENTRAL AND
PORTIONS OF SOUTHEASTERN NORTH DAKOTA. FROST MAY FORM IN LOW LYING
AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO
SENSITIVE PLANTS. 

NDZ019>023-025-034>037-042-045>048-050-051-081730-
/O.NEW.KBIS.FR.Y.0009.120909T0600Z-120909T1400Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
417 AM CDT SAT SEP 8 2012 /317 AM MDT SAT SEP 8 2012/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ SUNDAY. 

* TEMPERATURES WILL DROP INTO THE MIDDLE 30S LATER TONIGHT AND
  SUNDAY MORNING OVER SOUTH CENTRAL AND PARTS OF SOUTHEAST NORTH
  DAKOTA. 

* AREAS OF FROST MAY DEVELOP...ESPECIALLY IN LOW LYING AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

HEINERT
5 follow-up statements
738 
WWUS73 KBIS 081735
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1235 PM CDT SAT SEP 8 2012

...FROST POSSIBLE SOUTH CENTRAL AND SOUTHEAST TONIGHT...

.CLEAR SKIES...LIGHT WINDS...AND DRY AIR TONIGHT WILL ALLOW
TEMPERATURES TO FALL INTO THE MIDDLE 30S ACROSS SOUTH CENTRAL AND
PORTIONS OF SOUTHEASTERN NORTH DAKOTA. FROST MAY FORM IN LOW
LYING AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE
TO SENSITIVE PLANTS.

NDZ019>023-025-034>037-042-045>048-050-051-090145-
/O.CON.KBIS.FR.Y.0009.120909T0600Z-120909T1400Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
1235 PM CDT SAT SEP 8 2012 /1135 AM MDT SAT SEP 8 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURES WILL DROP INTO THE MIDDLE 30S LATER TONIGHT AND 
  SUNDAY MORNING OVER SOUTH CENTRAL AND PARTS OF SOUTHEAST NORTH 
  DAKOTA. 

* AREAS OF FROST MAY DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$
WAA
721 
WWUS73 KBIS 081921
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
221 PM CDT SAT SEP 8 2012

...FROST POSSIBLE SOUTH CENTRAL AND SOUTHEAST TONIGHT...

.CLEAR SKIES...LIGHT WINDS...AND DRY AIR TONIGHT WILL ALLOW
TEMPERATURES TO FALL INTO THE MIDDLE 30S ACROSS SOUTH CENTRAL AND
PORTIONS OF SOUTHEASTERN NORTH DAKOTA. FROST MAY FORM IN LOW
LYING AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE
TO SENSITIVE PLANTS.

NDZ019>023-025-034>037-042-045>048-050-051-090330-
/O.CON.KBIS.FR.Y.0009.120909T0600Z-120909T1400Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
221 PM CDT SAT SEP 8 2012 /121 PM MDT SAT SEP 8 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURES WILL DROP INTO THE MIDDLE 30S LATER TONIGHT AND 
  SUNDAY MORNING OVER SOUTH CENTRAL AND PARTS OF SOUTHEAST NORTH 
  DAKOTA. 

* AREAS OF FROST MAY DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$
WAA
164 
WWUS73 KBIS 090135
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT SAT SEP 8 2012

...FROST POSSIBLE CENTRAL AND SOUTHEAST TONIGHT...

.CLEAR SKIES...LIGHT WINDS...AND DRY AIR TONIGHT WILL ALLOW
TEMPERATURES TO FALL INTO THE MIDDLE 30S ACROSS CENTRAL AND
PORTIONS OF SOUTHEASTERN NORTH DAKOTA. FROST MAY FORM IN LOW LYING
AREAS. PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO
SENSITIVE PLANTS.

NDZ003>005-011>013-090945-
/O.EXA.KBIS.FR.Y.0009.120909T0600Z-120909T1400Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY
835 PM CDT SAT SEP 8 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. 

* TEMPERATURES WILL DROP INTO THE MIDDLE 30S LATER TONIGHT AND
  SUNDAY MORNING OVER CENTRAL AND PARTS OF SOUTHEAST NORTH
  DAKOTA.

* AREAS OF FROST MAY DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

NDZ019>023-025-034>037-042-045>048-050-051-090945-
/O.CON.KBIS.FR.Y.0009.120909T0600Z-120909T1400Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...
JAMESTOWN...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
835 PM CDT SAT SEP 8 2012 /735 PM MDT SAT SEP 8 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SUNDAY...

* TEMPERATURES WILL DROP INTO THE MIDDLE 30S LATER TONIGHT AND 
  SUNDAY MORNING OVER SOUTH CENTRAL AND PARTS OF SOUTHEAST NORTH 
  DAKOTA. 

* AREAS OF FROST MAY DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$
HW
891 
WWUS73 KBIS 090757
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
257 AM CDT SUN SEP 9 2012

...FROST ADVISORY CONTINUES THIS MORNING CENTRAL AND SOUTHEAST...

.CLEAR SKIES...LIGHT WINDS...AND DRY AIR WILL ALLOW TEMPERATURES
TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS CENTRAL AND PORTIONS
OF SOUTHEASTERN NORTH DAKOTA THIS MORNING. 

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-091400-
/O.CON.KBIS.FR.Y.0009.000000T0000Z-120909T1400Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
257 AM CDT SUN SEP 9 2012 /157 AM MDT SUN SEP 9 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S THIS SUNDAY
  MORNING. 

* AREAS OF FROST MAY DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

NH
697 
WWUS73 KBIS 091410
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
910 AM CDT SUN SEP 9 2012

...THE FROST ADVISORY HAS EXPIRED...

.OVERNIGHT LOWS IN THE LOWER 30S WERE SEEN ACROSS CENTRAL AND SOUTHEAST
NORTH DAKOTA THIS SUNDAY MORNING CAUSING AREAS OF FROST.
TEMPERATURES WILL WARM OVER THE NEXT FEW DAYS.

NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-091515-
/O.EXP.KBIS.FR.Y.0009.000000T0000Z-120909T1400Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
910 AM CDT SUN SEP 9 2012 /810 AM MDT SUN SEP 9 2012/

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY HAS EXPIRED.

$$

WAA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 8, 3:46 AM CDT, 31 minutes earlier.

Area forecast discussion, Sep 8, 3:46 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
346 AM CDT SAT SEP 8 2012

.SHORT TERM...TODAY THROUGH SUNDAY AFTERNOON...

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE
COOL/SLIGHTLY BELOW NORMAL HIGHS TODAY FOLLOWED BY MUCH WARMER
TEMPERATURES SUNDAY...POTENTIAL FROST DEVELOPMENT FOR
TONIGHT...AND FIRE WEATHER HEADLINES FOR SUNDAY. A MODEL BLEND
WAS USED.

CURRENTLY...NORTHWEST FLOW ALOFT WITH AN UPPER LEVEL RIDGE
BUILDING EAST TOWARDS THE ROCKIES. A STRONG MID LEVEL S/WV
ADVECTING SOUTHEAST ACROSS CENTRAL MANITOBA TOWARDS THE WESTERN
GREAT LAKES. ASSOCIATED DRY SURFACE COLD FRONT MOVING SOUTH
ACROSS SOUTHERN CANADA WILL ENTER NORTHERN NORTH DAKOTA BETWEEN
09-12Z. SCT-BKN MID LEVEL CLOUDS IN ADVANCE OF THE FRONTAL
PASSAGE OVER MY NORTH ADVECTING SOUTH. THE ONLY OTHER INDICATION
OF THE FROPA WILL BE A WIND SHIFT FROM WESTERLY TO MORE NORTHERLY
WITH NO PRECIPITATION EXPECTED.

HIGH PRESSURE WILL REBUILD AGAIN OVER THE NORTHERN PLAINS TODAY
BRINGING CLEAR SKIES AND SIMILAR/SLIGHTLY WARMER HIGHS AS WE SAW
FRIDAY. WHILE MODELS STILL ADVERTISE RETURN FLOW/WEAK WAA
DEVELOPING THIS AFTERNOON...THEY HAVE BACKED OFF ON THE DEGREE OF
THE WAA SO TRENDED HIGHS DOWN CLOSER TO WHAT WE HAD YESTERDAY.
POST FRONTAL WINDS WILL BE ON THE BREEZY SIDE ACROSS MY CENTRAL
AND EAST. HOWEVER RH VALUES NEAR 30 PERCENT WILL HELP MINIMIZE
FIRE WEATHER CONCERNS WHERE THE STRONGEST WINDS ARE EXPECTED.

VERY DRY AIR ADVECTS INTO THE REGION WITH HIGH PRESSURE TONIGHT
WITH SFC DEWPOINT TEMPS BELOW 30F ADVERTISED CENTRAL AND WEST AND
LOW/MID 30S EAST. THE CENTER OF THE HIGH OVER MY SOUTHEASTERN
COUNTIES WILL RESULT IN CALM/LIGHT WINDS OVER MY SOUTH CENTRAL
AND SOUTHEAST. COMBINED WITH THE VERY DRY AIR AND CLEAR
SKIES WILL LIKELY SEE TEMPS BOTTOMING OUT IN THE MID
30S...POSSIBLY LOWER OVER PARTS OF SOUTH CENTRAL AND SOUTHEASTERN
ND. EXPECT WARMER TEMPS WEST AND FARTHER NORTH CLOSER TO 40 WHERE
BETTER RETURN FLOW SHOULD PROVIDE BETTER MIXING. OPTED TO ISSUE A
FROST ADVISORY WITH THIS FORECAST PACKAGE.

SOUTHERLY RETURN FLOW RAMPS UP WEST INTO CENTRAL FOR SUNDAY WITH
MUCH WARMER HIGHS EXPECTED (MID/UPPER 80S WEST AND NEAR 80
CENTRAL). CLEAR SKIES ONCE AGAIN WITH THE DRY AIR ASSOCIATED WITH
TODAYS HIGH PRESSURE STILL IN PLACE. CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED AS WELL (SEE FIRE WEATHER DISCUSSION
BELOW FOR DETAILS).

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY.

MAIN FORECAST CONCERN IN THE EXTENDED PERIOD IS A PROGRESSIVE
SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT THAT TRAVERSES THE AREA
ON TUESDAY. WILL UTILIZE A MODEL BLEND FOR FORECAST DETAILS.

MONDAY WILL BE QUITE MILD WITH HIGHS EXPECTED TO RANGE FROM THE MID
80S TO MID 90S AHEAD OF THE PRE-FRONTAL TROUGH. THE GFS/ECMWF ARE
SIMILAR WITH THE POSITION OF THE COLD FRONT BY 12 UTC TUESDAY...NEAR
THE HIGHWAY 83 CORRIDOR. WILL CONTINUE THE SLIGHT CHANCE POPS AHEAD
OF THE COLD FRONT IN THE WEST MONDAY NIGHT AND OVER THE FAR EAST ON
TUESDAY. WITH LITTLE MOISTURE ASSOCIATED WITH THE SYSTEM SEE NO
REASON TO RAISE POPS AT THIS TIME AND MODELS HAVE BEEN CONSISTENT IN
CUTTING BACK ON RESULTANT QPF WITH THE FRONTAL SYSTEM.

THE FRONT MAKES ITS WAY THROUGH THE REMAINDER OF THE CWA BY MIDDAY
TUESDAY AND WE WILL BE IN AN AREA OF SUBSIDENCE WITH A DECENT
SURFACE GRADIENT INTO TUESDAY EVENING. WILL STILL NEED TO MONITOR
FOR FIRE WEATHER HIGHLIGHTS TUESDAY WITH LOW HUMIDITIES AND GUSTY
WINDS. TEMPERATURES WILL BE COOLER BEHIND THE FRONT WITH HIGHS
RANGING FROM AROUND 70 NORTHWEST TO AROUND 80 SOUTHEAST.

THE UPPER LEVEL SYSTEM TRACKS ACROSS CENTRAL CANADA TUESDAY THROUGH
WEDNESDAY THEN SENDS A SECONDARY DRY FRONTAL BOUNDARY THROUGH THE
LOCAL AREA ON THURSDAY...AND WE REMAIN IN A DRY REGIME WITH
TEMPERATURES NEAR SEASONABLE NORMALS. PERHAPS A QUICK WARM UP ON
FRIDAY IN ADVANCE OF ANOTHER SHOT OF COOLER AIR BEYOND THE EXTENDED
PERIOD.

&&

.AVIATION...A COLD FRONT WILL DROP SOUTH ACROSS THE FORECAST AREA
TODAY. THE FRONT SHOULD BE NEAR A KISN-KMOT LINE AROUND 12 UTC. AND
SHOULD DROP QUICKLY THROUGH THE FORECAST AREA BY 18 UTC. THIS WILL
BE A DRY FRONTAL PASSAGE WITH MAYBE A LITTLE VFR CLOUDINESS. WEST TO
SOUTHWEST FLOW SOUTH OF THE FRONT WILL SHIFT NORTH WITH THE FRONTAL
PASSAGE. WINDS WILL INCREASE BEHIND THE FRONT TO AROUND 15 TO 25
MPH...ESPECIALLY EAST OF THE HIGHWAY 83 CORRIDOR. WINDS WILL QUICKLY
DIMINISH TONIGHT AND SHIFT SOUTH BY THE END OF THE FORECAST PERIOD.

&&

.FIRE WEATHER...

WILL CONTINUE WITH FIRE WEATHER HEADLINES AS IS...A FIRE WEATHER
WATCH FOR SUNDAY THROUGH MONDAY FOR WESTERN NORTH DAKOTA.

FOR SUNDAY...CRITICAL FIRE WEATHER CONDITIONS NOW APPEAR MORE
LIKELY ACROSS WESTERN NORTH DAKOTA...ESPECIALLY OVER THE SOUTHWEST
WHERE VERY DRY VEGETATION IS IN PLACE. AFTERNOON RELATIVE
HUMIDITY VALUES AROUND 15 PERCENT WILL COMBINE WITH SOUTHERLY
WINDS IN EXCESS OF 20 MPH TO ELEVATE THE FIRE DANGER INDEX INTO
THE VERY HIGH TO EXTREME CATEGORY. AN UPGRADE TO A RED FLAG
WARNING IS LIKELY ON SUNDAY. HOWEVER...WILL HOLD OFF UNTIL
SATURDAY MORNING OR AFTERNOON AT THE EARLIEST TO UPGRADE TO
INSURE THE LATEST MODEL DATA IS USED TO BEST CAPTURE THE AERIAL
EXTENT.

ON MONDAY...DESPITE WARMER CONDITIONS WITH HIGHS POTENTIALLY IN
THE LOWER 90S AND AFTERNOON RELATIVE HUMIDITY VALUES ONCE AGAIN
NEAR 15 PERCENT...WINDS DO NOT APPEAR OVERLY EXCESSIVE TO WARRANT
FIRE WEATHER HEADLINES. HOWEVER...UNCERTAINTY REMAINS IN HOW
STRONG WESTERLY WINDS WILL BECOME SO WILL CONTINUE WITH THE FIRE
WEATHER WATCH AS IS FOR NOW.

TUESDAY...STRONG WINDS AND DRY CONDITIONS LOOK PROBABLE BEHIND A
STRONG COLD FRONT WHICH IS FORECAST TO MOVE THROUGH THE AREA
MONDAY NIGHT. ADDITIONAL FIRE WEATHER HEADLINES WILL BE
NEEDED...BUT WILL HOLD OFF SINCE WE ARE OVER 72 HOURS OUT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ SUNDAY FOR NDZ019>023-025-034>037-042-045>048-050-051.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH MONDAY EVENING
FOR NDZ001-009-017-018-031>033-040-041-043-044.

&&

SHORT TERM/FIRE WEATHER...NH
LONG TERM/AVIATION...TWH
Hazardous weather outlook, Sep 7, 4:31 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
431 PM CDT FRI SEP 7 2012

NDZ001-009-017-018-031>033-040-041-043-044-082145-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
431 PM CDT FRI SEP 7 2012 /331 PM MDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HIGH FIRE DANGER IS FORECAST FOR SUNDAY AND MONDAY. WARM
TEMPERATURES...LOW HUMIDITY AND INCREASING SOUTHERLY WINDS WILL
COMBINE WITH VERY DRY PASTURE CONDITIONS TO CAUSE ELEVATED FIRE
WEATHER CONCERNS. A FIRE WEATHER WATCH IS IN EFFECT.

THE VERY HIGH FIRE DANGER MAY EXTEND INTO TUESDAY AS WELL. WINDS
WILL SHIFT TO THE WEST AND BECOME GUSTY. IF RELATIVE HUMIDITY IS
LOW THEN ELEVATED FIRE WEATHER CONCERNS WILL CONTINUE FOR
TUESDAY...ALTHOUGH THE WATCH IS NOT IN EFFECT FOR TUESDAY AT THIS
TIME.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY NIGHT.
SEVERE WEATHER IS NOT EXPECTED ALTHOUGH SOME DRY LIGHTNING IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>005-010>013-019>023-034-035-042-045-046-082145-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-GRANT-SIOUX-
EMMONS-
431 PM CDT FRI SEP 7 2012 /331 PM MDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND
TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ025-036-037-047-048-050-051-082145-
FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
431 PM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WITH OVERNIGHT LOW TEMPERATURES SUNDAY MORNING IN THE MID TO UPPER 30S
SOME PATCHY FROST IS POSSIBLE.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WAA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 12:20 PM CDTRed Flag WarningBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 7 more34 hr

Nearby

Frost Advisories in North Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.